MAUDE Adverse Event Report: DEPUY SPINE INC IMPLANT INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

DEPUY SPINE INC IMPLANT INSERTER INNER SHAFT; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number TFT30102T
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 04/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.H6 component codes: most relevant component code is g07002 (appropriate term/code not available) to capture no findings available due to no product returned.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a spinal fusion surgery on (b)(6) 2024 for a single-segmental mis tlif treatment.The pre-prepared intervertebral disc space l4-l5 was prepared with an intervertebral disc knife to a height of 11mm.The instrument technician then correctly assembled the conduit implant holder and connected it to a conduit tlif cage 9mm/10x28/8°.It was ensured that the rotary knob of the implant holder was turned clockwise as tightly as possible.The doctor placed the implant at the entrance to the intervertebral disc space and hit the implant knob of the implant holder with the hammer.The conduit tlif cage only penetrated the intervertebral disc space with the "bullet nose" before the rigid connection between the cage and the implant holder became loose and the implant holder swiveled 90° into the spinal canal in an unplanned manner.Dr removed the implant holder with cage with a knock-out hammer and had the cage connected from the instrument atrine to another identical implant holder.With this "new" implant holder, inserting the same conduit cage was possible without any problems.When the cage was flipped three times early, a sensitive root injury occurred before it was registered that the instruments were faulty.The patient experienced a partial nerve lesion.This report involves one conduit curved tlif transforaminal lumbar interbody implant inserter inner shaft.This is report 2 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Investigation summary: the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the threads of the implant inserter inner shaft were found stripped, assembling issues are most likely due to this condition.A dimensional inspection for the implant inserter inner shaft was not performed due to post manufacturing damage.A functional test was performed to asses the interaction connecting the mating complaint devices (inserter knob and implant inserter outer shaft) and can be noted some difficult to assemble the knob to outer shaft, after some attempt the devices were able to assemble and disassemble.The complaint condition was able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the implant inserter inner shaft would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Dimensional inspection: n/a device history: a review of the receiving inspection (ri) for implant inserter inner shaft, was conducted identifying that lot number nn179796 as released in one batch batch1: lot qty of (b)(4) units are released on mar 21, 2022 with no discrepancies.Supplier: (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
IMPLANT INSERTER INNER SHAFT
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key19352600
Report Number1526439-2024-01525
Device Sequence Number17993025
Product Code MAX
UDI-Device Identifier10705034557472
UDI-Public(01)10705034557472
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K210728
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTFT30102T
Device Lot NumberNN179796
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/21/2024
06/17/2024
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date06/17/2024
07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANT INSERTER OUTER SHAFT.; INSERTER KNOB.; UNK - CAGE/SPACER: CONDUIT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown